You are not currently logged in.
Access JSTOR through your library or other institution:
A Geometric Representation of Continued Fractions
Alan F. Beardon and Ian Short
The American Mathematical Monthly
Vol. 121, No. 5 (May 2014), pp. 391-402
Published by: Mathematical Association of America
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.121.05.391
Page Count: 12
Preview not available
Abstract Inspired by work of Ford, we describe a geometric representation of real and complex continued fractions by chains of horocycles and horospheres in hyperbolic space. We explore this representation using the isometric action of the group of Möbius transformations on hyperbolic space, and prove a classical theorem on continued fractions.
Copyright the Mathematical Association of America 2014